Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 05:33:44 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620133
  • Total Topics: 46724
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: early atripla 3 weeks  (Read 1376 times)

0 Members and 1 Guest are viewing this topic.

Offline positivmat

  • Member
  • Posts: 222
early atripla 3 weeks
« on: March 18, 2009, 11:05:51 PM »
I have been on atripla 3 weeks as my first treatment.I go for my first labs nxt week. My cd4 was 325 and v/l 800,000. Only side effects are dry skin, hair and sleeplessness. I am switching to morning to see how that works. I would sleep like a baby and then wake up wide awake at 2 or 3 in morning. Annoying. So I am backing down from 10pm to 5pm to 11am and I might bring it down an hour or two after that. Does anyone experience the dry skin/hair. The skin under my eyes is scaly and bumpy. My stylist noticed a change in my hair and asked what was going on. What can I do about that?

Offline franfrog

  • Member
  • Posts: 238
Re: early atripla 3 weeks
« Reply #1 on: March 19, 2009, 07:50:30 AM »
I am not sure if I am the one who can answer those questins, but I too have the same problems and believe it is not the Atripla but just the HIV in general.  This disease I have learned can play some pretty good tricks on the body.  Hope things get better.
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: early atripla 3 weeks
« Reply #2 on: March 19, 2009, 03:49:40 PM »
There's obviously a big debate about whether or not to take supplements and, if so, what to take etc. Having said that, I think at the very least, supplement-wise, a good multi-vitamin/mineral formula along with a good pro-biotic are very important, HIV or not (unless you eat perfectly, which few of us do).

Years ago, long before HIV I was experiencing some minor skin issues and I started taking probiotics and everything cleared up quickly.

Offline positivmat

  • Member
  • Posts: 222
Re: early atripla 3 weeks
« Reply #3 on: March 22, 2009, 02:06:51 PM »
I will try probiotics to see if it helps. 

I just noticed my first labs and noticed that my cd4 percentage is at 13%, cd4 count 325 and viral load 800,000.  I am pretty sure that my infection was 11/5 or 11/19/08.  Got rash and sickness on 12/3/08.  My doc thinks that this would have come down if i let myself wait, but he and I decided that I would go on atripla 3 1/2 weeks ago.  I feel better than i did.  He has told me to not expect my v/l to decrease past 400,000.  I have been reading that the cd4 percentage is much more stable.  Should I think that it might increase much? 

Matt

Offline Miss Philicia

  • Member
  • Posts: 23,558
  • celebrity poster, faker & poser
Re: early atripla 3 weeks
« Reply #4 on: March 22, 2009, 02:40:52 PM »
The dry skin is most likely seborrheic dermatitis -- most people with an HIV infection get this at some time or another, and the dry winter months can make it even worse.  Have you brought it to the attention of your doctor?  There are prescription ointments that you can take to lesson this, if he agrees that's what the diagnosis is and/or sends you to a dermatologist experienced with HIV infection and that person does so.  Until that time I would recommend a daily cleanser that contains glycolic acid which removes the last layer of dry skin cells, but if you have it bad enough you'll want the prescriptions to get it under control better, THEN keep up with a daily cleanser.

Matt, I'm confused by what you're posting here -- why would you doctor state that after staring Atripla not to expect your VL to decrease past 400,000.  As far as the %, you're reading the information incorrectly -- what it says is that the cf4% is a more stable indicator.  This simply means that as a trend line measurement it's a better indicator than the absolute cd4, because the absolute number more easily fluctuates from lab test to lab test.  Does that make sense?  I think over a period of, say, 4 lab tests you'll see what I'm saying.  You're absolute cd4 might bob up and dow +/-50 or 100, while the % should slowly go up as a long term trend.  Try to think over a longer time frame, say for the next 2-3 years.

Basically my % was probably where yours currently is now when I was diagnosed in 1993, but it's 47% right now which is a great number.  However, it took me 15 years to get it up to that.  So yes, it certainly can be done -- and of course you have access to much better medication than I did back then, so hopefully it won't take you that long.
"Iíve slept with enough men to know that Iím not gay"

Offline positivmat

  • Member
  • Posts: 222
Re: early atripla 3 weeks
« Reply #5 on: March 22, 2009, 03:15:44 PM »
sorry, my doc meant that my v/l should not be expected in this next test to go below 400,000 while a friend of mine who has been positive for 22 years had told me that i would probably be undetectable in 2 weeks.  That was the source of my confusion.  So when i read this info about cd4%, i was projecting that my incorrect understanding of that number not changing in the future was related to a higher viral load.  Hearing that you have a 47% cd4%, makes me feel better.  I get it now. 
Thanks,
Matt

Offline Miss Philicia

  • Member
  • Posts: 23,558
  • celebrity poster, faker & poser
Re: early atripla 3 weeks
« Reply #6 on: March 22, 2009, 04:55:09 PM »
From what I recall with Atripla it can, for many patients, take a few tests to get down to undetectable so your doctor was just warning you not to have unreasonable expectations.  Get him to also explain how viral load is counted -- obviously it's a downward moving number, but it's not like a cd4 count which is 1,2,3,4,5,6 etc.  With viral load it's more 1,2,4,8,16,32,64, etc. (but downward).  I'm sure this is explained somewhere better in the "lessons" section up at the top of the aidsmeds web page -- if you've not fished around in there then do so.
"Iíve slept with enough men to know that Iím not gay"

Offline minervabar

  • Member
  • Posts: 3
Re: early atripla 3 weeks
« Reply #7 on: March 22, 2009, 05:21:53 PM »
I have been on atripla 3 weeks as my first treatment.I go for my first labs nxt week. My cd4 was 325 and v/l 800,000. Only side effects are dry skin, hair and sleeplessness. I am switching to morning to see how that works. I would sleep like a baby and then wake up wide awake at 2 or 3 in morning. Annoying. So I am backing down from 10pm to 5pm to 11am and I might bring it down an hour or two after that. Does anyone experience the dry skin/hair. The skin under my eyes is scaly and bumpy. My stylist noticed a change in my hair and asked what was going on. What can I do about that?
Biotin 5mg(Hair and skin)Melatonin 3mg(Promotes Sleep)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.